Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 55, NWS Shreveport, LA

May 30, 20156 counties in Texas

NWS Shreveport, LA issued this flash flood warning at May 30, 2015, 7:53 AM CDT for 6 counties in Texas. It was in force for 5 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2015, 7:53 AM CDT (12:53 UTC)
Expired
May 30, 2015, 12:45 PM CDT
In force
5 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

Counties Camp County, TX, Franklin County, TX, Morris County, TX, Titus County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 122 km from the middle of the area, began a volume at 12:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 9:40 AM CDTFLASH FLOODQuitman, TXCOUNTY ROAD 2088 FLOODED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 107 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 0.9 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2015-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1281 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2015-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1281 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
775 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

417 
WGUS54 KSHV 301253
FFWSHV
TXC063-159-343-449-459-499-301745-
/O.NEW.KSHV.FF.W.0055.150530T1253Z-150530T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
753 AM CDT SAT MAY 30 2015

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CAMP COUNTY IN NORTHEASTERN TEXAS...
  UPSHUR COUNTY IN NORTHEASTERN TEXAS...
  WOOD COUNTY IN NORTHEASTERN TEXAS...
  TITUS COUNTY IN NORTHEASTERN TEXAS...
  MORRIS COUNTY IN NORTHEASTERN TEXAS...
  FRANKLIN COUNTY IN NORTHEASTERN TEXAS...

* UNTIL 1245 PM CDT
    
* AT 747 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO ONE INCH OF RAIN HAS 
  ALREADY FALLEN. IN THE WAKE OF THIS THUNDERSTORM AND OTHER 
  PREVIOUS STORMS RECENTLY...A LINE OF SHOWERS AND THUNDERSTORMS 
  MOVING EAST WILL SPREAD OVER THE AREA. FLASH FLOODING IS EXPECTED 
  TO BEGIN DURING THE MORNING HOURS. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MOUNT PLEASANT...GLADEWATER...GILMER...MINEOLA...PITTSBURG...
  WINNSBORO...LEESBURG...HAGANSPORT...MOUNT VERNON...DAINGERFIELD...
  QUITMAN...LONE STAR...NAPLES...BIG SANDY...HAWKINS...ORE CITY...
  OMAHA...EAST MOUNTAIN...CEDAR SPRINGS AND DIANA.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES WILL BE POSSIBLE IN 
THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3297 9531 3338 9531 3340 9488 3327 9465
      3288 9466 3288 9471 3284 9467 3282 9470
      3266 9470 3266 9476 3259 9482 3253 9500
      3257 9515 3254 9519 3257 9521 3256 9524
      3260 9533 3262 9551 3272 9564 3296 9566

$$

06

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 30, 6:54 AM CDT, 59 minutes earlier.

Area forecast discussion, May 30, 6:54 AM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
654 AM CDT SAT MAY 30 2015

.AVIATION...
VFR TO IFR WIH AN OLD OUTFLOW BOUNDARY LYING ALONG AND N OF I-20
WHERE WIDELY SCT TSTMS/LOW CIGS/BR ARE MAKING FOR A FEW ISSUES AT
THIS TIME. HOWEVER...A TSTM COMPLEX IS GOING TO BE AFFECTING ALL
OF NE TX/N LA IT APPEARS FOR THE NEXT 6 TO 9 HRS. A FROPA WILL
RAP UP THE DAY WITH SFC WINDS SHIFTING FM S/SW TO NW. EXPECT IFR
AND WIND WITH TSTMS...GUSTS COULD BE COME SVR WITH HAIL. ATTM OUR
CLIMB WINDS ARE SW/W 20-40KTS INTO THE MID LEVELS. HIGHER SPEEDS
ON THE COMPLEX ALONG WITH A GOOD DEAL OF TURBULENCE.

&&

.PREV DISCUSSION... /ISSUED 607 AM CDT SAT MAY 30 2015/

DISCUSSION...
EARLY THIS MORNING AN UPPER LEVEL TROUGH OF LOW PRESSURE HAS
SHIFTED OVER THE FOUR STATE REGION FROM SOUTH ARKANSAS INTO NORTH
LOUISIANA. A COLD FRONT ALSO HAS SHIFTED SOUTH INTO SOUTHWEST
ARKANSAS AND BACK INTO NORTHEAST TEXAS AND INTO SURFACE LOW
PRESSURE SYSTEM OVER NORTH TEXAS. FROM THIS LOW A COLD FRONT
TRAILED SOUTHWST ACROSS WEST TEXAS. SHOWERS AND THUNDERSTORMS
HAVE FORMED ALONG THIS BOUNDARY FROM SOUTH ARKANSAS ACROSS NORTH
LOUISIANA AND INTO NORTH TEXAS AND SOUTHWEST INTO WEST TEXAS. ANOTHER
UPPER LEVEL DISTURBANCE WAS MOVING OVER SOUTHWEST OKLAHOMA AND
INTO WESTERN SECTIONS OF NORTH TEXAS AND INTO WEST TEXAS. THIS
UPPER FEATURE WILL SPREAD EAST ALONG THE RED RIVER REGION OF NORTH
TEXAS AND ALONG THE SURFACE BOUNDARY INTO THE FOUR STATE
REGION...PRODUCING SHOWERS AND THUNDERSTORMS. THE ADDITIONAL
RAINFALL EXPECTED OVER THE FORECAST AREA WILL CONTRIBUTE TO THE
POTENTIAL FOR FLASH FLOODING AND MAY ALSO PRODUCE STRONG TO SEVERE
THUNDERSTORMS AS THE SYSTEM SHIFTS EAST. DAMAGING WINDS AND HEAVY
RAINFALL WILL BE THE PRIMARY THEATS WITH FLASH FLOODING AS RESULT
OF THE HEAVY RAIN THAT WILL BE TRAINING ALONG THE FRONTAL BOUNDARY
AND APPROACH OF THE SURFACE MOVING EAST FORMING A WAVE OF THE
BOUNDARY. THE UPPER TROUGH AXIS WILL BE SHIFTING EAST OF THE
MISSISSIPPI RIVER DURING THE EARLY EVENING SUNDAY WITH THE
RAINFALL SHIFTING TO THE SOUTHEAST AND TAPERING OFF INTO
MONDAY...WITH ONLY THE FAR SOUTHERN ZONES HAVING SLIGHT CHANCES
FOR RAIN INTO LATE MONDAY. UPPER LEVEL RIDGING WILL SHIFT EAST
INTO THE FOUR STATE REGION KEEPING THE RAIN CHANCES LOWER FOR MUCH
OF THE REST OF THE WORK WEEK WITH MAINLY THE EAST AND SOUTH HAVING
THE ONLY RAIN CHANCES. UNDER AND WITH THE ONSET OF THE UPPER RIDGE
THE DAYTIME TEMPERATURES WILL BE CLIMBING INTO THE UPPER 80S TO
THE LOWER 90S. /06/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  82  65  81  63 /  70  40  30  10
MLU  84  67  82  64 /  60  50  40  20
DEQ  81  60  78  60 /  50  20  10   0
TXK  81  63  79  62 /  60  30  20  10
ELD  83  64  80  63 /  70  40  30  10
TYR  81  64  80  62 /  70  40  20  10
GGG  82  64  80  63 /  70  40  20  10
LFK  84  67  82  64 /  60  50  40  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH THIS EVENING FOR ARZ050-051-059>061-
     070-071.

LA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR LAZ001-002.

OK...FLASH FLOOD WATCH THROUGH THIS EVENING FOR OKZ077.

TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR TXZ096-097-108>112-
     124>126-136>138-149>151.

&&

24/06
Hazardous weather outlook, May 30, 7:20 AM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
720 AM CDT SAT MAY 30 2015

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-301700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
720 AM CDT SAT MAY 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
AND SOUTHWEST ARKANSAS...NORTH CENTRAL AND NORTHWEST LOUISIANA...
SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
DEVELOP AND SPREAD TO THE EAST TODAY AND TONIGHT ACROSS THE
FOUR STATE REGION ESPECIALLY ALONG AND NEAR THE INTERSTATE 20
CORRIDOR OF EAST TEXAS AND NORTH LOUISIANA. THESE SHOWERS AND
THUNDERSTORMS WILL OCCUR WITH THE APPROACH AND PASSAGE OF AN UPPER
LEVEL DISTURBANCE...ALONG AND OVER A NEARLY STATIONARY FRONTAL
BOUNDARY ACROSS EAST TEXAS AND NORTH LOUISIANA. PLENTY OF
MOISTURE IN PLACE WILL ALLOW FOR LOCALLY HEAVY RAINFALL AT
TIMES. A FLASH FLOOD WATCH CONTINUES IN EFFECT UNTIL 7 PM CDT FOR
SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...EXTREME NORTHWEST
LOUISIANA...AND MUCH OF EAST AND NORTHEAST TEXAS. SOME
STORMS WILL BE CAPABLE OF PRODUCING ISOLATED HAIL AND/OR STRONG
AND DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SHOWERS AND THUNDERSTORMS WILL BE TAPERING OFF FROM NORTHWEST TO
SOUTHEAST SUNDAY AND SUNDAY NIGHT WITH ONLY THE FAR SOUTHERN
SECTIONS OF EAST TEXAS AND NORTHWEST AND NORTH CENTRAL LOUISIANA
HAVING RAIN CHANCES INTO START OF THE WORK WEEK. HIGH PRESSURE
RIDGING ALOFT WILL BUILD OVER THE FOUR STATE REGION KEEPING THE
RAIN CHANCES LIMITED TO THE EAST AND MORE SOUTHERN AREAS OF THE
REGION FOR THE REST OF THE CO THE
RENG WERIDING ALOFT WEKT HE TTRAL Y ON UTHEASTTHE EXCESSIVE HEAVY
RAIN THREAT WILL CONTINUE THROUGH AT LEAST SATURDAY ACROSS PORTIONS
OF THE REGION AS A WEAK COLD FRONT WILL ACCOMPANY AN UPPER LEVEL
STORM SYSTEM. THESE FEATURES WILL BE MOVING INTO OUR REGION FROM THE
WEST AND WILL BE THE FOCUS NEEDED FOR POTENTIAL HEAVY RAINFALL DURING
THE DAY SATURDAY. RAIN CHANCES WILL REMAIN IN THE FORECAST THROUGH
MUCH OF THE UPCOMING WORK WEEK WITH THE HIGHEST RAIN CHANCES BEING
ACROSS THE SOUTHERN THIRD OF NORTHEAST TEXAS AS WELL AS NORTHWEST
AND NORTH CENTRAL LOUISIANA. NO HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...MAY BE NEEDED TODAY AND TONIGHT.

06

In the hours before

Special weather statement, May 30, 5:30 AM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
530 AM CDT SAT MAY 30 2015

TXZ108-124-136-301115-
WOOD TX-FRANKLIN TX-SMITH TX-
530 AM CDT SAT MAY 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR WOOD...NORTHWESTERN SMITH AND
SOUTHERN FRANKLIN COUNTIES UNTIL 615 AM CDT...

AT 530 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTH OF GOLDEN...OR 14 MILES NORTHWEST OF MINEOLA...MOVING
EAST AT 25 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MINEOLA...WINNSBORO...MOUNT VERNON...QUITMAN...HAWKINS...PURLEY...
HOARD...GOLDEN...HAINESVILLE...PLEASANT GROVE...SCROGGINS...FOREST
HILL...WINONA...ALBA...YANTIS...CYPRESS...RED SPRINGS...HOPEWELL AND
PERRYVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3296 9531 3314 9531 3321 9516 3245 9515
      3263 9559 3269 9559 3272 9564 3296 9567
TIME...MOT...LOC 1030Z 277DEG 21KT 3285 9561

24

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 5:30 AM CDTSpecial Weather StatementSHVFranklin, Wood45 min
May 30, 7:55 AM CDTSpecial Weather StatementSHVCass, Harrison, Marion50 min
May 30, 8:14 AM CDTSevere Thunderstorm WarningSHVSmith, Upshur, Wood61 min
May 30, 9:05 AM CDTFlash Flood WarningSHVGregg, Harrison, Marion, Morris, Nacogdoches, Panola and 2 more3 hr
May 30, 9:24 AM CDTSevere Thunderstorm WarningSHVGregg, Harrison, Panola, Rusk66 min
May 30, 9:34 AM CDTSevere Thunderstorm WarningSHVCamp, Morris, Titus, Upshur56 min
May 30, 10:25 AM CDTSevere Thunderstorm WarningSHVHarrison, Panola65 min
May 30, 10:53 AM CDTAreal Flood AdvisorySHVHarrison, Panola112 min
May 30, 4:48 PM CDTSpecial Weather StatementSHVRusk42 min
May 30, 5:24 PM CDTSevere Thunderstorm WarningSHVNacogdoches, Rusk51 min
May 30, 5:41 PM CDTTornado WarningSHVNacogdoches, Rusk49 min

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.